MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG; BIOPSY NEEDLE KIT

COOK INC LIVER ACCESS AND BIOPSY SET; FCG; BIOPSY NEEDLE KIT
Model Number G50779
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - pma/510(k) #: preamendment h3 - device evaluated by mfg?: device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the 5 french black catheter included in a liver access and biopsy set separated.During a transjugular liver biopsy procedure, the 7 french blue sheath and the 5 french black catheter were placed over a wire guide in a 39-year-old male patient.Upon attempted removal of the 5 french catheter, it became stuck on the wire guide.Exertion was required to pull back the catheter, and it separated near the hub.All device components were removed from the patient, and another set was used to complete the procedure.No unintended portion of the device remained inside the patient's body.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the 5 french black catheter included in a liver access and biopsy set separated.During a transjugular liver biopsy procedure, the 7 french blue sheath and the 5 french black catheter were placed over a wire guide in a 39-year-old male patient.Upon attempted removal of the 5 french catheter, it became stuck on the wire guide.Exertion was required to pull back the catheter, and it separated near the hub.All device components were removed from the patient, and another set was used to complete the procedure.No unintended portion of the device remained inside the patient's body.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no quality control discrepancies.A complaint history search did not identify any additional complaints for the reported lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_labs_rev7] ¿liver access and biopsy set,¿ provides the following information to the user related to the reported failure mode: ¿warnings.Extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Instructions for use: introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selected hepatic vein.When introducing these components as a preassembled set, the included straight catheter may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.¿ based on the information provided, no returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible the 5 french catheters became caught on the tip of the metal cannula, resulting in the separation during removal.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG; BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23348371
Report Number1820334-2025-01279
Device Sequence Number7807659
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)280505(10)16587972
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50779
Device Catalogue NumberLABS-100-J
Device Lot Number16587972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE GUIDE
Patient Age39 YR
Patient SexMale
Patient Weight92 KG